Thunderstorm Wind, Lowndes
- When
- March 13, 4:45 PM CST
- Where
- Lowndes County, Columbus
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.500, -88.433
A few homes had shingles pealed off the roof.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 13, 3:07 PM CST, 1 hour 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 307 PM CST MON MAR 13 2006 .DISCUSSION...SHRA AND TSRA ONGOING ACROSS THE CWA A FEW COULD BE SEVERE AND COULD POSSIBLY PRODUCE AN ISOLATED TORNADO OR TWO. CURRENTLY TORNADO WATCH #89 REMAINS IN EFFECT UNTIL 2Z FOR NESTRN MS. THE COLD FRONT WILL CONTINUE TO MOVE THROUGH CWA DURING THE LATTER AFTERNOON HRS AND EARLY EVENING HRS. AHEAD OF THE FRONT AN UNSTABLE AIRMASS REMAINS IN PLACE AND THIS WILL KEEP THE SEVERE THREAT FOR THE NEXT FEW HOURS. BEST LL SHEAR REMAINS OVER NESTRN MS WHILE DEEP LAYER SHEAR IS STILL HIGH OVER MUCH OF THE CWA. ONCE THE LINE MOVES THROUGH THE SEVERE THREAT WILL BE OVER. TONIGHT SHRA AND TSRA SHOULD COME TO AN END PRETTY QUICKLY AND BE COMPLETELY OUT OF THE AREA NO LATER THAN 6Z. PRECIP WILL COME TO AN OVER THE METRO BEFORE 00Z AND OVER MEI BEFORE 3Z. CLOUDS WILL ALSO START TO CLEAR FROM NW TO SE THROUGH THE NIGHT. WINDS WILL PICK BACK UP A LITTLE THIS EVENING BUT STILL EXPECT TEMPS TO COOL NICELY AS DECENT CAA TAKES PLACE. STUCK WITH GUIDANCE VALUES AS LOWER TO MID 40S OVER THE NORTH AND UPPER 40S ACROSS THE CENTRAL LOOKS GOOD. QUIET DAY TOMORROW. HIGH PRESSURE WILL CONTINUE TO PUSH IN THROUGH THE DAY. THIS WILL PROVIDE LIGHT WINDS AND SUNNY SKIES THROUGHOUT THE DAY. H925 TEMPS OF 4-7C AND H85 TEMPS OF 2-4C CLIMATOLOGICALLY SUGGEST LOWER TO MID 60S. WE WILL LIKELY MIX UP TO JUST ABV H925 AND THIS WOULD NORMALLY SUGGEST TEMPS AROUND 60 BUT ADD ANOTHER FEW DEGREES FOR A SUPER ADIABATIC SKIN LAYER DUE TO THE CLEAR SKIES AND LIGHT WINDS AND LOWER TO MID 60S EVERYWHERE LOOKS PRETTY GOOD. TOMORROW NIGHT WILL BE THE COOLEST AS THE SFC HIGH SITS RIGHT OVER US. DEWPOINTS ARE PROGGED TO BE IN THE LOWER TO MID 30S AND WINDS WILL BE LIGHT AND THIS SHOULD HELP THINGS COOL OFF QUICK AFTER SUNSET. I WENT BELOW GUIDANCE JUST ABOUT EVERYWHERE BUT THERE IS ONE CONCERN WHICH KEPT ME FROM GOING A FEW DEGREES COLDER...CIRRUS. THE JET STREAM WILL BE OVER THE NRTHN HALF OF THE CWA AND THIS COULD BRING IN SOME CIRRUS...HOW MUCH WELL THAT IS THE QUESTION. IF IT IS A LOT THEN IT COULD REALLY HINDER TEMPS FROM DROPPING AS LOW AS EXPECTED BUT IF THE CIRRUS IS PRETTY THIN WE SHOULD HAVE NO PROBLEM GETTING INTO THE MID 30S JUST ABOUT EVERYWHERE. RIGHT NOW I DONT FEEL THAT THERE WILL BE A GREAT DEAL OF CIRRUS SO THAT IS THE REASON FOR GOING BELOW GUIDANCE. ALSO THERE IS THE POSSIBILITY OF A FEW LOCATIONS ACROSS THE EAST AND NORTHEAST THAT MAY ACTUALLY DIP TO OR JUST BELOW FREEZING. THIS WILL HAVE TO BE WATCHED CLOSELY. /CAB/ WEDNESDAY THRU THURS NIGHT...A LOW-AMPLITUDE SHORTWAVE TROUGH IS STILL FORECAST TO SWEEP ACROSS THE LOWER MS VALLEY REGION. THIS SYSTEM WILL BE A QUICK-HITTER GIVEN THE PROGRESSIVE FLOW...WITH PRECIP MOVING INTO AREAS WEST OF THE MS RIVER WED EVNG AND ENDING OVER ERN AREAS BY THUR AFTN. IN TERMS OF STRENGTH...A FAIRLY STRONG LOW-LEVEL THETAE AXIS (330 K) IS STILL FORECAST TO NOSE INTO THE FORECAST AREA UNDERNEATH RIGHT ENTRANCE REGION OF 120KT UPPER LEVEL JET...SETTING UP A FAVORABLE ENVIRONMENT FOR ELEVATED DEEP CONVECTION GIVEN TT VALUES IN THE LOW 50S AND K-INDICES IN THE MID 30S TO THE NORTHEAST OF THE SURFACE WARM FRONT...ALONG WITH PRECIP WATER VALUES NEAR 1.5 INCHES. ANY SEVERE HAIL POTENTIAL LOOKS TO BE MARGINAL SO WILL CONTINUE TO KEEP OUT OF THE HWO WITH THE EVENT STILL SEVERAL DAYS AWAY. SHORT DURATION OF THE EVENT WILL PRECLUDE HEAVY RAINFALL. IN FORECASTING POPS FOR THIS EVENT...WENT WELL ABOVE GUIDANCE OVER NE LA/WRN MS FOR WED NIGHT AS PATTERN IS FAVORABLE FOR RAPID TRANSPORT OF CONVECTIVE INSTABILITY/MOISTURE THAT SHOULD LEND TO QUICK PRECIP DEVELOPMENT. ALSO WENT HIGHER THAN CONSERVATIVE 00Z MEX GUIDANCE FOR THURSDAY OVER CENTRAL/SRN MS WHERE PRECIP EVENT SHOULD CONTINUE FOR THE MORNING HOURS. LOW-AMPLITUDE NATURE OF TROUGH AND VEERING LOW LEVEL WIND FIELDS WILL ALLOW TO RAIN TO SHUT-OFF QUICKLY THURS AFTN. FRIDAY AND FRIDAY NIGHT SHOULD SEE A QUIET WEATHER PERIOD CHANCES AS STRONG SURFACE HIGH PRESSURE RIDGES SOUTHWARD INTO THE AREA. WHILE MODELS KEEP THE COOLEST AIR TO THE NORTH...WE COULD GET A FAVORABLE RADIATIONAL COOLING SET-UP FRIDAY NIGHT DEPENDING ON HOW MUCH CLOUD COVER EXISTS. IF SKIES CAN CLEAR...THEN FRI NIGHT COULD SEE A LIGHT FREEZE OVER NE/EC MS. THERE IS STILL PLENTY OF TIME TO WATCH FOR THAT. SATURDAY AFTN AND BEYOND...CONFIDENCE IS GRADUALLY INCREASING REGARDING THE UNSETTLED WEATHER PATTERN EXPECTED TO AFFECT THE LOWER MS VALLEY REGION THIS COMING WEEKEND INTO EARLY NEXT WEEK. THE GFS INDICATES COPIOUS AMOUNTS OF RAINFALL OVER THE FORECAST AREA IN AN ACTIVE SUBTROPICAL STREAM SET-UP. THE GFS IS A TOUCH QUICKER THAN THE ECMWF AND UKMET MID LEVEL TROUGH POSITIONS. BUT THE PATTERN COULD ONCE AGAIN BE FAVORABLE FOR RAPID NEWD MOISTURE TRANSPORT AND CONVECTIVE INSTABILITY...ESPECIALLY WHEN CONSIDERING THE STRONG UPPER LEVEL JET AXIS EXPECTED TO SET UP IN THE OHIO VALLEY REGION. /EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 47 63 37 71 / 35 0 0 3 MERIDIAN 48 64 34 66 / 76 4 0 3 VICKSBURG 46 65 37 69 / 5 0 0 4 HATTIESBURG 54 66 39 69 / 68 6 0 3 NATCHEZ 47 67 41 66 / 8 0 0 5 GREENVILLE 43 63 37 69 / 1 0 0 4 GREENWOOD 42 63 36 65 / 8 0 0 4 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CAB/EC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 203 PM CST MON MAR 13 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 142003- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 203 PM CST MON MAR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND TUESDAY... ...THUNDERSTORMS... SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER EAST CENTRAL AND NORTHEASTERN MISSISSIPPI FOR THE REMAINDER OF THE AFTERNOON AND EARLY EVENING. THE MAIN RISK FROM THESE STORMS WILL BE DAMAGING WINDS AND HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE MAIN AREA OF CONCERN FOR SEVERE STORMS WILL BE NORTH AND EAST OF A LINE FROM GRENADA TO PICKENS TO DE KALB. JUST SOUTH OF THAT LINE AND NORTH OF A LINE FROM JACKSON TO MENDENHALL TO QUITMAN A FEW ISOLATED SEVERE STORMS ARE POSSIBLE AND THEN SOUTH OF THAT THERE IS THE THREAT OF A FEW STRONG AND MAYBE EVEN APPROACHING SEVERE LEVEL. A STRONG COLD FRONT CONTINUES TO PUSH ACROSS THE REGION AND IT WILL BE THE FOCUS FOR STRONG TO SEVERE THUNDERSTORMS. STRONG SOUTHERLY WINDS HAVE BROUGHT ABUNDANT AMOUNT OF LOW LEVEL MOISTURE INTO THE REGION AND WITH TEMPS IN THE UPPER 70S AND LOWER 80S THE ATMOSPHERE HAS BECOME FAIRLY UNSTABLE. AS THE FRONT PUSHES CLOSER IT WILL ACT AS THE FORCE TO HELP STRONG TO SEVERE STORMS DEVELOP. RIGHT NOW THE MAIN THREAT APPEARS TO BE DAMAGING STRAIGHT LINE WINDS AND MAYBE SOME LARGE HAIL BUT WITH LOW LEVEL SHEAR THE GREATEST OVER NORTHEASTERN MISSISSIPPI THERE WILL BE THE RISK FOR SOME ISOLATED TORNADOES. ...NON PRECIPITATION... THE TIGHT PRESSURE GRADIENT WILL CONTINUE OVER THE AREA THROUGH THE AFTERNOON. WINDS WILL REMAIN SOUTH AROUND 20 MPH WITH HIGHER GUSTS OF AROUND 30 MPH FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND NORTH CENTRAL MISSISSIPPI. WINDS WILL BEGIN TO WEAKEN TO BELOW WIND ADVISORY CRITERIA BEFORE SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TODAY. OTHERWISE ACTIVATION IS NOT ANTICIPATED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
237 PM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TORNADO 2 NW WALTHALL 33.63N 89.30W
03/13/2006 WEBSTER MS BROADCAST MEDIA
WTOK TV REPORTS THAT THE PUBLIC REPORTED A TORNADO ON THE
GROUND NEAR LEGION LAKE.
&&
GERARDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
252 PM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM TORNADO 13 NE EUPORA 33.68N 89.12W
03/13/2006 WEBSTER MS LAW ENFORCEMENT
SHERIFFS SPOTTED ANOTHER TOUCHDOWN JUST NORTH OF THE TOWN
OF CLARKSTON.
&&
BANNANMSZ033-132250- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 403 PM CST MON MAR 13 2006 ...STRONG THUNDERSTORMS PASSING NEAR THE STARKVILLE AREA... AT 403 PM CST...A COMPLEX OF STRONG THUNDERSTORMS WERE PASSING ABOUT 5 MILES NORTHWEST OF THE STARKVILLE AREA MOVING EAST AT 35 MPH. DEADLY LIGHTNING STRIKES...GUSTY WINDS TO 40 MPH AND SMALL HAIL ARE LIKELY WITH THESE STORMS THROUGH 5 PM AS THEY AFFECT HIGHWAY 389 ON THE NORTH SIDE OF STARKVILLE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST THIS EVENING FOR MUCH OF NORTHEASTERN MISSISSIPPI.
The Columbus AFB radar (KGWX), 45 km away, was scanning. The volume nearest the first event began at 22:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few homes had shingles pealed off the roof.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5491243.